Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 15, 2021, 5:47 PM EDT for Calhoun County, South Carolina. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2021, 5:47 PM EDT (21:47 UTC)
- Expired
- Jun 15, 2021, 6:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
County Calhoun County, SC
The radar
The Columbia radar (KCAE), 52 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:00 PM EDT | TSTM WND DMG | 3 Wsw Saint Matthews, SC | NUMEROUS TREES DOWN ALONG BURKE RD. |
| Jun 15, 6:05 PM EDT | TSTM WND DMG | 4 Wnw Cameron, SC | SC HIGHWAY PATROL REPORTS TREES DOWN NEAR THE INTERSECTION OF BELLEVILLE RD AND MOORER RD. TIME ESTIMATED FROM RADAR. |
| Jun 15, 6:12 PM EDT | TSTM WND DMG | 1 Ese Cameron, SC | CALHOUN COUNTY DISPATCH REPORTS WIDESPREAD TREES DOWN ACROSS THE COUNTY. TIME ESTIMATED FROM RADAR. |
| Jun 15, 6:33 PM EDT | TSTM WND DMG | 4 Wsw Santee, SC | SC HIGHWAY PATROL REPORTS TREES DOWN NEAR THE INTERSECTION OF US 301 AND FELDERVILLE RD. TIME ESTIMATED FROM RADAR. |
| Jun 15, 6:38 PM EDT | TSTM WND DMG | 4 Ssw Santee, SC | ORANGEBURG COUNTY EM REPORTS TREE DAMAGE ALONG VANCE ROAD. REPORTS OF TREE TOPS SNAPPED OFF AND MULTIPLE TREES UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755
WWUS82 KCAE 152147
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
547 PM EDT Tue Jun 15 2021
SCZ037-038-135>137-152230-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
Clarendon SC-Northwestern Orangeburg SC-
547 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of northeastern Central
Orangeburg...north central Southeastern Orangeburg...Calhoun...
southwestern Clarendon and eastern Northwestern Orangeburg Counties
Until 630 PM EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 546 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near St. Matthews, or 10 miles north of
Brookdale, moving southeast at 35 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and localized
minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of this storm include...
Brookdale, St. Matthews, Elloree, Santee State Park, Santee, Cameron,
Vance, Poplar Creek Landing, Stumphole Landing, Yonder Field,
Creston, Lone Star and Low Falls Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes the following highways...
Interstate 26 between mile markers 132 and 167.
Interstate 95 between mile markers 89 and 105.
LAT...LON 3367 8099 3379 8090 3353 8031 3331 8058
TIME...MOT...LOC 2146Z 300DEG 31KT 3367 8086
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 15, 5:06 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 15, 5:06 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Columbia SC 506 PM EDT Tue Jun 15 2021 .SYNOPSIS... A cold front crossing eastern Midlands this afternoon. A few showers and thunderstorms are possible mainly in the east Midlands. Drier air will move over the region for Wednesday through Friday keeping the forecast dry with noticeably lower humidity. Moisture increases again over the weekend as another upper trough approaches and gulf moisture moves into the region. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Some relatively active weather is ongoing across the region as a cold front and low pressure work through the region. Upper trough is digging into the Carolinas as well, helping to fuel this. Cold front is generally southeast of the region, with a surface trough and convergence extending through the central part of the CWA. These have both sparked a couple of thunderstorms, but nothing widespread. CAPE is decent, with values generally 500-1500 j/kg across the central and southern portions of the area. Shear is between 25 and 40 knots in the 0-6km layer, much more favorable for strong storms. However, low-level moisture is quickly diminishing, and this is apparent in the storms struggling to get going and then maintain strength. I don't anticipate widespread storms developing over the next couple of hours, but can't rule out a strong storm or two, especially over the areas in the Severe Thunderstorm Watch. That watch goes until 7p, and the primary threats are large hail and damaging winds. Temperatures are generally in the upper 80s and lower 90s, and will fall much of the night as drier air works its way into the region and we see mostly clear skies. Lows should range from the low to upper 60s across the area. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... The upper level trough will near the forecast area Wednesday morning and propagate eastward through Wednesday. Drier air will continue streaming in from the northwest with the frontal boundary well to our south across southern Georgia and north Florida. PWATs will dip below an inch by Wednesday morning and continue to fall into Friday. A reinforcing front will push through Thursday morning but with unseasonably dry conditions in place not expecting any precip with the front. Overnight lows will be cooler with mostly clear skies allowing for potential radiational cooling. The upper level trough shifts offshore Thursday evening with broad high pressure across the region. The stable airmass will keep us dry through the work week with temperatures around normal. Models are in good agreement Thursday and Friday showing a low pressure system beginning to form within the Gulf of Mexico. The NHC currently has a 80 percent chance of formation within the next five days. While this will not be a concern for the short term it will be something to keep an eye on as we head into the weekend. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Friday morning continues to be dry with weak ridging over the east coast. However, PWATS will begin to increase Friday evening as the ridge flattens out and the low propagates northward, rising above an inch by midnight. There is much uncertainty in the long term with stark differences from model to model and run to run. ECMWF is slow to bring the low over land whereas GFS has been consistently faster, showing strong moisture advection into the Southeast as it begins to lose definition. This will be the difference between a very moist weekend and a relatively dry one. GEFS plumes show a large spread in QPF as well as the timing of precip. Good confidence in some showers and thunderstorms through the period, especially in the afternoons and evenings. More seasonable weather next week and the chance of some diurnal convection. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... VFR Conditions Expected. A cold front will slowly cross the eastern Midlands this afternoon. Northwest winds expected to increase to around 10 knots. Sct/bkn cumulus clouds with bases 5kft to 6kft. Any convection that develops should remain east of all the TAF sites. While winds will decrease tonight, most terminals will at least keep a northerly wind around 5kts. Winds veer northeast 5 to 10 knots Wednesday morning. EXTENDED AVIATION OUTLOOK...Patchy early morning fog will be possible Friday. Increasing moisture will bring a chance for showers and thunderstorms on Saturday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 15, 5:37 PM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 537 PM EDT Tue Jun 15 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>030-035-115-116-162145- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Barnwell-Northern Lancaster-Southern Lancaster- 537 PM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ031-037-038-041-135>137-162145- Sumter-Calhoun-Clarendon-Bamberg-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- 537 PM EDT Tue Jun 15 2021 ...SEVERE THUNDERSTORM WATCH 274 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 15, 3:36 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Columbia SC
336 PM EDT Tue Jun 15 2021
SCZ037-136-137-152015-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
336 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of eastern Central
Orangeburg...Southeastern Orangeburg and southeastern Calhoun
Counties Until 415 PM EDT....
At 335 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Orangeburg County Airport, or 7 miles
southeast of Brookdale, moving east at 25 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Holly Hill, Bowman, Eutawville, Rowesville, Vance, Yonder Field and
Wilkinson Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes the following highways...
Interstate 26 between mile markers 149 and 169.
Interstate 95 between mile markers 85 and 96.
LAT...LON 3330 8025 3326 8032 3328 8035 3326 8036
3326 8043 3329 8049 3333 8049 3333 8051
3327 8063 3336 8086 3354 8079 3339 8024
TIME...MOT...LOC 1935Z 288DEG 20KT 3344 8075Special weather statement, Jun 15, 4:16 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Columbia SC
416 PM EDT Tue Jun 15 2021
SCZ137-152030-
Southeastern Orangeburg SC-
416 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of southeastern
Southeastern Orangeburg County Until 430 PM EDT....
At 416 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Holly Hill, or 9 miles northeast of Indian
Field, moving east at 20 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Holly Hill, Santee, Eutawville and Vance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes Interstate 95 between mile markers 93 and 96.
LAT...LON 3330 8025 3326 8032 3328 8034 3328 8036
3326 8036 3326 8043 3328 8048 3329 8049
3333 8050 3332 8053 3347 8049 3338 8024
TIME...MOT...LOC 2016Z 288DEG 19KT 3333 8044Special weather statement, Jun 15, 4:24 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Columbia SC
424 PM EDT Tue Jun 15 2021
SCZ027-152115-
Lexington SC-
424 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of southern Lexington
County Until 515 PM EDT....
At 424 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles east of Batesburg-Leesville, moving east
at 25 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Red Bank, Gaston, Pelion, Gilbert, Summit, Camp Kinard, Lexington
County Airport At Pelion, Fredonia, Murray, Peachtree Rock and
Edmund.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes Interstate 20 in South Carolina between mile markers 41
and 50.
LAT...LON 3389 8150 3397 8147 3386 8105 3368 8119
TIME...MOT...LOC 2024Z 292DEG 20KT 3390 8140Special weather statement, Jun 15, 5:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
547 PM EDT Tue Jun 15 2021
SCZ037-038-135>137-152230-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
Clarendon SC-Northwestern Orangeburg SC-
547 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of northeastern Central
Orangeburg...north central Southeastern Orangeburg...Calhoun...
southwestern Clarendon and eastern Northwestern Orangeburg Counties
Until 630 PM EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 546 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near St. Matthews, or 10 miles north of
Brookdale, moving southeast at 35 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and localized
minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of this storm include...
Brookdale, St. Matthews, Elloree, Santee State Park, Santee, Cameron,
Vance, Poplar Creek Landing, Stumphole Landing, Yonder Field,
Creston, Lone Star and Low Falls Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes the following highways...
Interstate 26 between mile markers 132 and 167.
Interstate 95 between mile markers 89 and 105.
LAT...LON 3367 8099 3379 8090 3353 8031 3331 8058
TIME...MOT...LOC 2146Z 300DEG 31KT 3367 8086The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:13 PM EDT | Special Weather Statement | CAE | Fairfield | 47 min |
| Jun 14, 8:20 PM EDT | Special Weather Statement | CAE | Richland | 25 min |
| Jun 14, 8:50 PM EDT | Special Weather Statement | CAE | Richland | 40 min |
| Jun 14, 9:04 PM EDT | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lancaster | 77 min |
| Jun 14, 9:20 PM EDT | Special Weather Statement | CAE | Kershaw | 40 min |
| Jun 14, 9:27 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg, Richland, Sumter | 48 min |
| Jun 15, 3:36 PM EDT | Special Weather Statement | CAE | Orangeburg | 39 min |
| Jun 15, 4:16 PM EDT | Special Weather Statement | CAE | Dorchester | 14 min |
| Jun 15, 4:24 PM EDT | Special Weather Statement | CAE | Lexington | 51 min |
| Jun 15, 5:59 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 31 min |
| Jun 15, 6:27 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 48 min |
| Jun 15, 7:15 PM EDT | Special Weather Statement | CAE | Clarendon | 30 min |
| Jun 14, 8:01 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie | 44 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.